MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW RA CATH SET: 20 GA X 1-3/4IN; WIRE GUIDE CATHETER

ARROW INTERNATIONAL LLC ARROW RA CATH SET: 20 GA X 1-3/4IN; WIRE GUIDE CATHETER
Catalog Number RA-04020
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "during a procedure using the ra-04020 catheter in the operating room, there was no blood return after puncture.Replaced with the new product." a new kit was opened.There was no medical intervention required.No adverse event reported.The patient's current condition is reported as "unknown".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one catheterization device for analysis.Signs of use in the form of biological material were observed on and within the device.Visual analysis revealed biological material within the needle hub and at the distal tip of the needle cannula, despite the customer's report that no blood return was observed.During functional testing, the guidewire was completely stuck within the needle cannula and could not be removed or advanced.No signs of adhesive could be observed due to the biological material on and within the sample.Visual analysis of the guidewire could not be performed as the guidewire remained stuck within the cannula.The outer diameter of the needle measured 0.0284", which is within the specification limits of 0.0280" - 0.0285" per the needle product drawing.The inner diameter of the needle measured 0.019", which is within the specification limits of 0.0190" - 0.0205" per the needle product drawing.Functional testing of the catheterization device was performed per the instructions for use (ifu).The ifu informs the user, "remove guard.Trial advance and retract the guidewire through the needle using the guidewire handle to ensure proper function." the guidewire was stuck within the cannula, and undue force was used to attempt to push it through.The force resulted in the guidewire bending, but it still failed to pass through the needle.A device history record review was performed and no relevant findings were identified.The ifu instructs the user "trial advance and retract guidewire through needle using guidewire handle to ensure proper function." the ifu also cautions the user, "prior to insertion, ensure guidewire is returned to the original position before insertion or blood flashback may be inhibited" and "do not advance guidewire unless there is free blood flashback in needle hub." it is unclear whether the guide wire was fully retracted prior to insertion or whether blood flashback was observed prior to guide wire advancement.The customer report of arterial needle blocked was confirmed through investigation of the returned sample.Visual and functional examination revealed biological material within the catheterization device needle hub and the needle cannula.However, the customer reported that no flash was observed upon initial insertion.Based on the condition of the returned sample, it cannot be determined if the needle cannula was blocked during or before use.No evidence of a manufacturing issue was identified during evaluation of the returned device, and a device history record review was performed, and no relevant findings were identified.Based on these circumstances, the root cause could not be determined.Teleflex will continue to monitor and trend on reports of this nature.
 
Event or Problem Description

Brand Name
ARROW RA CATH SET: 20 GA X 1-3/4IN
Common Device Name
WIRE GUIDE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22438838
Report Number9680794-2025-00577
Device Sequence Number14620099
Product Code DQX
UDI-Device Identifier00801902002730
UDI-Public(01)00801902002730(11)231213(17)281130(10)14F23M0052(21)
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberRA-04020
Device Lot Number14F23M0052
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2025
Supplement Date Received by Manufacturer07/25/2025
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown